question-icon

What causes bulky uterus after a medical abortion?

default
Posted on Wed, 8 Jun 2016
Question: Hi,i had a medical abortionand i was 7weeks 2days pregnant. My gynec had asked me to get a ultrasound done on 6th day after i expelled a big clot which she said was the sac and embryo. My ultrasound report said no remains of conception and bulky uterus. Now my gynec is askimg me to go for a D&C which im not very comfortable.
Pls suggest if this required and what does this bulky uterus mean? I have light bleeding and its been a week and four days since my first pill.
doctor
Answered by Dr. Rakhi Tayal (4 hours later)
Brief Answer:
D&C is not needed.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
A bulky uterus means the uterus is slightly enlarged in size which is a normal finding after pregnancy. The uterus will come back to normal in next few weeks. D&C is not needed as full conceptus has been expelled.
The mild bleeding that you are having is a common side effect of abortion pills. This can be controlled with hormonal tablets or oral contraceptive pills. You can get these prescribed from your gynecologist.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 14050 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes bulky uterus after a medical abortion?

Brief Answer: D&C is not needed. Detailed Answer: Hello, Thanks for trusting us with your health concern. A bulky uterus means the uterus is slightly enlarged in size which is a normal finding after pregnancy. The uterus will come back to normal in next few weeks. D&C is not needed as full conceptus has been expelled. The mild bleeding that you are having is a common side effect of abortion pills. This can be controlled with hormonal tablets or oral contraceptive pills. You can get these prescribed from your gynecologist. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal. For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal